Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 25, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 15, 2016, 4:28 PM EDT. It took effect at Mar 16, 2016, 2:00 AM EDT. It was in force for 117 min.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 4:28 PM EDT (20:28 UTC)
- In effect from
- Mar 16, 2016, 2:00 AM EDT
- Expired
- Mar 16, 2016, 3:57 AM EDT
- In force
- 117 min
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
274 WHUS73 KAPX 152028 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 PM EDT TUE MAR 15 2016 LHZ345>347-LMZ341-342-160530- /O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 428 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-160530- /O.CON.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 428 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-160530- /O.NEW.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 428 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-160530- /O.NEW.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 428 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
530 WHUS73 KAPX 160214 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1014 PM EDT TUE MAR 15 2016 LHZ345>347-LMZ341-342-161015- /O.CON.KAPX.GL.W.0014.160316T0600Z-160316T1800Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1014 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-161015- /O.CON.KAPX.GL.W.0014.160316T1500Z-160317T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1014 PM EDT TUE MAR 15 2016 ...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-161015- /O.CON.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 1014 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-161015- /O.CON.KAPX.SC.Y.0025.160316T0600Z-160317T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1014 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
437 WHUS73 KAPX 160757 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT WED MAR 16 2016 LHZ348-161600- /O.UPG.KAPX.SC.Y.0025.000000T0000Z-160317T0300Z/ /O.EXB.KAPX.GL.W.0014.160316T0757Z-160316T2100Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 357 AM EDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-LMZ323-161600- /O.UPG.KAPX.SC.Y.0025.000000T0000Z-160317T0300Z/ /O.EXB.KAPX.GL.W.0014.160316T0757Z-160317T1200Z/ STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- 357 AM EDT WED MAR 16 2016 ...GALE WARNING IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>347-LMZ341-161600- /O.EXT.KAPX.GL.W.0014.000000T0000Z-160316T2100Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 357 AM EDT WED MAR 16 2016 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ342-344>346-161600- /O.EXT.KAPX.GL.W.0014.000000T0000Z-160317T1200Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 357 AM EDT WED MAR 16 2016 ...GALE WARNING NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 8 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 4:14 PM EDT, 14 minutes earlier.
Area forecast discussion, Mar 15, 4:14 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
414 PM EDT TUE MAR 15 2016
.NEAR TERM...(THIS EVENING AND OVERNIGHT)
ISSUED AT 350 PM EDT TUE MAR 15 2016
HIGH IMPACT WEATHER...NONE EXPECTED.
...RAINY AND WINDY LATER TONIGHT...
ON THE LATEST SURFACE WEATHER MAP...1013 MB HIGH PRESSURE WAS
CENTERED ACROSS SOUTHEAST ONTARIO WITH 997 MB LOW PRESSURE OVER
EASTERN MISSOURI. SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED
THAT ALMOST ALL OF THE LOW CLOUDS HAD DISSIPATED (JUST A FEW SHREDS
LINGERING NEAR THE LAKE SHORES). THE MAIN SHORT TERM FORECAST
CONCERNS REVOLVE AROUND THE TIMING OF POPS AND THUNDER CHANCES
TONIGHT.
INCREASING SOUTHEAST FLOW TONIGHT AS LOW PRESSURE TO OUR SOUTHWEST
CONTINUES TO DEEPEN WHILE MOVING STEADILY NORTHEAST TOWARD THE
REGION. WIND FIELDS REALLY SHARPEN UP AS WELL AS THE SURFACE
PRESSURE GRADIENT. LOTS OF DRY AIR TO OVERCOME INITIALLY SO HAVE
CONTINUED THE TREND IN SLOWING DOWN THE TIMING OF SHOWERS...ARRIVING
VERY LATE THIS EVENING SOUTHWEST AND TOWARD MORNING NORTHEAST.
THUNDER POTENTIAL IS LIMITED BY A STRONG SURFACE BASED INVERSION BUT
WILL CONTINUE WITH CHANCE POPS ACROSS THE SOUTHWEST THIRD OF THE
FORECAST AREA WHERE MODELS ADVERTISE MUCAPES OF A FEW HUNDRED J/KG.
RAINFALL AMOUNTS WILL RANGE FROM A FEW HUNDREDTHS NORTH TO NEARING A
HALF INCH SOUTHWEST (AS PW/S RISE TO NEAR A RESPECTABLE INCH OR SO).
LOWS TONIGHT IN THE MILD MIDDLE 30S TO THE LOWER 40S.
&&
.SHORT TERM...(WEDNESDAY THROUGH FRIDAY)
ISSUED AT 350 PM EDT TUE MAR 15 2016
HIGH IMPACT WEATHER POTENTIAL: GALES ON THE BIG WATERS AND LINGERING
NON-SEVERE THUNDER THREAT WEDNESDAY MORNING. GUSTY WINDS ALL AREAS
THROUGH WEDNESDAY.
PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: ALL INGREDIENTS ON THE TABLE
TO DRIVE ONE RATHER INTENSE AREA OF LOW PRESSURE ACROSS THE WESTERN
LAKES MIDWEEK. MAIN COMPONENTS TO DRUM UP SUCH A SYSTEM WELL DISPLAYED
ON NOAM WATER VAPOR IMAGERY/OVERLAID WITH 12Z GUIDANCE
INITIALIZATION/...WITH 110+ KNOT UPPER JET CORE PIVOTING ACROSS THE
SOUTHERN PLAINS...WITH ATTENDANT ROBUST MID LEVEL WAVE DOING THE
SAME. UPPER JET CORE WILL ONLY INTENSIFY AS IT CUTS THROUGH THE
LOWER OHIO VALLEY WEDNESDAY...ALL-THE-WHILE THAT MID LEVEL (NOW
OPEN) WAVE GOES NEGATIVE TILT AND WRAPS UP INTO ONE DEEP CLOSED LOW
OVER WISCONSIN. SURFACE FEATURES WILL RESPOND ACCORDINGLY...WITH
SUCH DEEP LAYER DYNAMICS EASILY SUPPORTING SUB 990MB LOW DEVELOPMENT
INTO EASTERN WISCONSIN BY WEDNESDAY AFTERNOON. CORRIDOR OF DEEPEST
FORCING CUTS SOUTH TO NORTH ACROSS OUR AREA LATE TONIGHT INTO
WEDNESDAY MORNING...TIED NICELY TO CORRIDOR OF WELL ABOVE AVERAGE
MOISTURE (PWATS AOA 0.75 INCHES...ALMOST TO MAX LEVELS FOR THIS TIME
OF YEAR). DEEPEST FORCING/MOISTURE REMAIN VERY TRANSIENT...
SUGGESTING JUST A FEW HOUR WINDOW FOR DECENT RAINS.
SYSTEM SLOWLY FILLS THEREAFTER...MOVING LITTLE WITH STRONG BLOCKING
RESIDING ACROSS CANADA. LINGERING MOISTURE AND PERIODIC SPOKES OF
ENERGY LIKELY TO BRING ADDITIONAL SHOWERS FOR THE NEXT FEW
DAYS...WITH GRADUALLY COOLING THERMAL PROFILES SUPPORTING SNOW
MIXING IN FOR SOME BY WEDNESDAY NIGHT INTO THURSDAY. NOT A BIG DEAL
FOR SURE...JUST A FRIENDLY REMINDER THAT THIS IS NORTHERN MICHIGAN
AND IT'S STILL MARCH AFTER ALL.
PRIMARY FORECAST CONCERNS/CHALLENGES: MANY. EVOLUTION OF RAIN
(EMBEDDED THUNDER) WEDNESDAY. GUSTY WINDS WEDNESDAY. LINGERING RAIN
AND INCREASING PRECIP TYPE CONCERNS THROUGH THE REST OF THE WEEK.
DETAILS: SLUG OF RAIN WILL BE ONGOING AND PIVOTING STEADILY NORTH
ACROSS THE AREA WEDNESDAY MORNING. RAINFALL RATES SHOULD BE RATHER
DECENT...AND WOULD EXPECT ALL AREAS TO SEE BETWEEN A QUARTER TO HALF
INCH OF RAIN (LOCALLY HIGHER OF COURSE). WOULD EXPECT AT LEAST THE
POSSIBILITY OF SOME THUNDER...ESPECIALLY EARLY...AS CORRIDOR OF >6.5
C/KM H7-H5 LAPSE RATES ACCOMPANIES BEST FORCING. PLENTY OF STRONG
WINDS ALOFT...BUT STRONG JUST OF THE DECK INVERSION SHOULD PREVENT
MUCH...IF ANY...OF THIS MIXING TO THE SURFACE...EVEN UNDER DEEPEST
CONVECTION (EAST WINDS TURNING SOUTHERLY WILL BE PLENTY GUSTY ANYHOW
AS PRESSURE GRADIENT RAMPS UP). WHILE DEEPEST FORCING/MOISTURE MOVE
NORTH OF THE AREA BY EARLY AFTERNOON... MOISTURE RICH LOWER LEVELS
AND ADDITIONAL LOWER IN AMPLITUDE FORCING ROTATING AROUND UPSTREAM
PARENT SYSTEM WILL BRING ADDITIONAL LIGHT RAIN/DRIZZLE WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT. SOUTHWEST/WEST FLOW CAA WILL
STEADILY COOL THE COLUMN...WITH SUB 2KFT MELTING LAYER WEDNESDAY
NIGHT SUPPORTING SOME RAIN/SNOW MIXTURE...PARTICULARLY ACROSS
EASTERN UPPER AND THE HIGHLANDS OF NORTHERN LOWER MICHIGAN. PRECIP
MAY EVEN TURN TO ALL SNOW AT TIMES WHEN RATES BECOME HEAVY ENOUGH.
MAINTENANCE OF ABOVE FREEZING TEMPERATURES SHOULD KEEP ANY
ACCUMULATIONS MINIMAL.
RAIN/SNOW MIXTURE CONTINUES INTO THURSDAY AND THURSDAY
EVENING...WITH AN EXPECTED UPTICK IN COVERAGE THURSDAY AFTERNOON AS
SURFACE INSTABILITY IS MAXIMIZED. SYSTEM OPENS UP AND EVENTUALLY
PUSHES SOUTHEAST OF OUR AREA...BRINGING A MOSTLY SUNNY/DRY AND
SEASONABLY COOL FRIDAY.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 350 PM EDT TUE MAR 15 2016
THE EXTENDED PERIOD WILL BEGIN WITH HIGH PRESSURE BUILDING OVER THE
GREAT LAKES REGION...PROVIDING MOSTLY CLEAR SKIES AND PRECIPITATION-
FREE WEATHER THROUGH SATURDAY NIGHT. PRECIPITATION CHANCES RETURN
SUNDAY MORNING AS A DEVELOPING AREA OF UPPER-LEVEL LOW PRESSURE OVER
THE UPPER MISSISSIPPI RIVER VALLEY MEANDERS TOWARDS THE GREAT LAKES.
PERIODIC CHANCES OF RAIN AND SNOW WILL CONTINUE THROUGH THE
REMAINDER OF THE FORECAST PERIOD. HIGHS WILL BE IN THE UPPER 30S TO
LOW 40S...WHILE THE NIGHT TIME LOWS WILL DROP INTO THE 20S
THROUGHOUT THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 139 PM EDT TUE MAR 15 2016
LOW CIGS AND FOG HAVE FINALLY LIFTED OUT OF THE TAF SITES. WE NOW
AWAIT THE APPROACH OF DEEPENING LOW PRESSURE MOVING UP OUT OF THE
CENTRAL PLAINS. THIS SYSTEM WILL BRING GUSTY WINDS...SHOWERS AND
LOWERING CIGS ONCE AGAIN LATER TONIGHT INTO WEDNESDAY MORNING.
THERE EVEN COULD BE A PERIOD OF LOW LEVEL WIND SHEAR LATER THIS
EVENING AND OVERNIGHT.
&&
.MARINE...
ISSUED AT 350 PM EDT TUE MAR 15 2016
LOW PRESSURE WILL RAPIDLY DEEPEN WHILE MOVING INTO THE
WESTERN GREAT LAKES THROUGH WEDNESDAY WHILE STALLING OUT BEFORE
WEAKENING BY THURSDAY. GALE FORCE EAST WINDS ARE EXPECTED NORTH OF
GD TRAV LIGHT AND NORTH OF PRESQUE ISLE LT LATE TONIGHT INTO WED
MORNING AFTER AN OCCLUDED FRONT SWINGS THRU...SW GALES ARE THEN
EXPECTED ON LAKE MI LATE WED INTO WED NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LHZ345>347.
LM...GALE WARNING FROM 11 AM TO 11 PM EDT WEDNESDAY FOR LMZ344>346.
GALE WARNING FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LMZ341-342.
LS...NONE.
&&
NEAR TERM...SULLIVAN
SHORT TERM...MSB
LONG TERM...TJL
AVIATION...SULLIVAN
MARINE...SULLIVANHazardous weather outlook, Mar 15, 4:19 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 419 PM EDT TUE MAR 15 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-161200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 419 PM EDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A SMALL CHANCE FOR THUNDERSTORMS LATE TONIGHT IN NORTHERN LOWER MICHIGAN...NEAR AND SOUTH OF A LINE FROM NORTHPORT TO GRAYLING TO TAWAS CITY. SEVERE STORMS ARE NOT EXPECTED. GALE FORCE EASTERLY WINDS ARE EXPECTED LATE TONIGHT ON FAR NORTHERN LAKE HURON AND FAR NORTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SMALL CHANCE FOR THUNDERSTORMS WEDNESDAY MORNING ACROSS NORTHERN LOWER MICHIGAN. SEVERE STORMS ARE NOT EXPECTED. GALE FORCE EASTERLY WINDS WILL CONTINUE WEDNESDAY MORNING ON FAR NORTHERN LAKE HURON AND FAR NORTHERN LAKE MICHIGAN. GALE FORCE SOUTHWEST WINDS ARE EXPECTED ON PORTIONS OF LAKE MICHIGAN WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:49 AM EDT | Gale Warning | APX | 37 hr | |
| Mar 15, 5:06 AM EDT | Dense Fog Advisory | APX | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.